Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 346, NWS Austin/San Antonio, TX

July 15, 2007Medina County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 15, 2007, 4:14 AM CDT for Medina County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2007, 4:14 AM CDT (09:14 UTC)
Expired
Jul 15, 2007, 6:15 AM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 9.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
766 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 150914
FFWEWX
TXC325-151115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
414 AM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...HONDO...CASTROVILLE...

* UNTIL 615 AM CDT

* AT 407 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM NEAR CASTROVILLE...MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DHANIS AND YANCEY

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2924 9882 2910 9897 2910 9929 2929 9941
      2960 9881

$$
3 follow-up statements
000 
WGUS74 KEWX 150939
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
437 AM CDT SUN JUL 15 2007

TXC325-151115-
MEDINA TX-
437 AM CDT SUN JUL 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
MEDINA COUNTY...

AT 431 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS 
LOCATED 6 MILES WEST OF CASTROVILLE...MOVING WEST AT 10 MPH.  OTHER 
SHOWERS AREA DEVELOPING AND MERGING WITH THIS STORM.  RAINFALL RATES 
COULD REACH UPWARDS OF 3 INCHES AN HOUR NEAR HONDO.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HONDO...YANCEY AND DHANIS.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2924 9882 2910 9897 2910 9929 2929 9941
      2960 9881

$$
000 
WGUS74 KEWX 151015
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 AM CDT SUN JUL 15 2007

TXC325-151115-
MEDINA TX-
516 AM CDT SUN JUL 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
MEDINA COUNTY...

AT 506 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HONDO TO 10 MILES SOUTHWEST OF
CASTROVILLE...OR ALONG A LINE EXTENDING FROM HONDO TO 8 MILES
NORTHWEST OF DEVINE...MOVING WEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YANCEY 
AND DHANIS.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2924 9882 2910 9897 2910 9929 2929 9941
      2960 9881

$$
000 
WGUS74 KEWX 151109
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 AM CDT SUN JUL 15 2007

TXC325-151119-
MEDINA TX-
609 AM CDT SUN JUL 15 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 AM CDT FOR MEDINA
COUNTY...

THE HEAVY RAINS HAVE ENDED.  THEREFORE THE FLASH FLOOD WARNING WILL 
BE ALLOWED TO EXPIRE.

LAT...LON 2924 9882 2910 9897 2910 9929 2929 9941
      2960 9881

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:32 AM CDT, 42 minutes earlier.

Area forecast discussion, Jul 15, 3:32 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 AM CDT SUN JUL 15 2007

.DISCUSSION...
INTENSE RAINFALL IS ONGOING FROM THE SAN ANTONIO AREA EASTWARD TO
LAGRANGE AND HALLETTSVILLE. THIS IS DUE TO CONVERGENCE BOUNDARY AS
UPPER SHORT-WAVE APPROACHES CENTRAL TEXAS. EXPECT THIS ACTIVITY TO
SLOWLY WIND DOWN THIS MORNING AS SHORT-WAVE PASSES TO THE EAST. IN
SPITE OF A DRIER AIRMASS FILTERING IN BEHIND SHORT-WAVE, BOUNDARY
WILL FOCUS CONVECTION LATER TODAY THROUGH MONDAY AS SOME COOLING
AND DIFFLUENCE ALOFT EVIDENT AS UPPER TROUGH DEVELOPS FROM THE
ARKLATEX TO THE TEXAS COAST. LOCALLY HEAVY RAINS ARE POSSIBLE.
UPPER TROUGH THEN MOVES WEST ACROSS SOUTHERN AND CENTRAL TEXAS
TUESDAY INTO WEDNESDAY AS UPPER RIDGE BUILDS EAST ACROSS THE
PLAINS. POPS INCREASE AS FLOW ALOFT BECOME MORE DIFFLUENT. EXPECT
HEAVY RAINS TO BECOME MORE WIDESPREAD AT THIS TIME AS PWS
INCREASE. UPPER LOW CONTINUES TO MOVE FURTHER WEST (INTO MEXICO)
THURSDAY INTO NEXT WEEKEND. RAIN CHANCES SLOWLY DECREASE, HOWEVER
SOME LOCALLY HEAVY RAINS REMAIN POSSIBLE AS PWS REMAIN HIGH. WILL
HOLD OFF ON WATCHES AT THIS DUE TO SHIFTING NATURE OF POCKETS OF
HEAVY RAIN AND LACK OF MODEL CONSENSUS ON WHERE THEY WILL BE IN
THE COMING DAYS. DAYTIME TEMPERATURES WILL REMAIN BELOW AVERAGE
DUE TO CLOUDS AND RAIN AS MEX GUIDANCE SEEMS REASONABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  72  93  71  89 /  10  10  20  20  30
AUSTIN BERGSTROM INTL AIRPORT  92  68  93  67  89 /  10  10  20  20  30
DEL RIO INTL AIRPORT           95  73  98  74  94 /  20  10  10  10  10
SAN ANTONIO INTL AIRPORT       91  73  93  72  90 /  20  20  20  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/06
Hazardous weather outlook, Jul 14, 4:53 AM CDT, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT SAT JUL 14 2007

TXZ171>173-183>194-202>209-217>225-228-151000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
453 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN PORTIONS OF
THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. A FEW OF THE STORMS
COULD PRODUCE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
MULTIPLE RAIN EVENTS THROUGH FRIDAY WILL RESULT IN LOCALLY HEAVY
RAINS SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 15, 2:01 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 AM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     HEAVY RAIN       7 WNW SEGUIN            29.62N 98.08W
07/15/2007  M1.31 INCH       GUADALUPE          TX   UTILITY COMPANY

            ONE HOUR RAINFALL TOTAL FROM GBRA GAUGE

0155 AM     HEAVY RAIN       4 E NEW BRAUNFELS       29.70N 98.05W
07/15/2007  M0.88 INCH       GUADALUPE          TX   NWS EMPLOYEE

            1 HOUR RAINFALL TOTAL AT NWS OFFICE

&&

WR
Local storm report, Jul 15, 3:30 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 AM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     SAN ANTONIO             29.46N 98.51W
07/15/2007                   BEXAR              TX   PUBLIC

            WIND GUST WITH HEAVY RAIN AND THUNDERSTORMS CAUSED A TREE
            AND FENCE TO FALL NEAR HIGGINS AND NACOGDOCHES.

&&

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:00 AM CDTFlash Flood WarningEWXCaldwell, Gonzales, Guadalupe3 hr
Jul 15, 1:00 AM CDTFlash Flood WarningEWXCaldwell, Comal, Gonzales, Guadalupe3 hr
Jul 15, 1:31 AM CDTFlash Flood WarningEWXFayette, Lee3 hr
Jul 15, 2:13 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 15, 3:21 AM CDTFlash Flood WarningEWXLavaca3 hr
Jul 15, 3:41 AM CDTFlash Flood WarningEWXGonzales2 hr
Jul 15, 3:52 AM CDTFlash Flood WarningEWXDeWitt113 min
Jul 15, 5:38 AM CDTFlash Flood WarningEWXGonzales67 min
Jul 15, 5:44 AM CDTFlash Flood WarningEWXDeWitt2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.